And it affects me personally too. I don't have much time to post, but I'll try to capture the relevant points and come back with more later...
I have to take a drug known as 'Atenolol' for periodic cardiac arrhythmia (A-fib). Last night I was informed by my prescribing doctor that there is a
Worldwide shortage of Atenolol...and they don't know why. I've been taking the drug for several years, and the problem, as I understand it is, there
are some fairly severe withdrawal effects (they call it "rebound") from not taking it or stopping abruptly. Scarier still is one of the side effects
is fairly severe cardiac arrhythmia (the very reason I'm on the drug to begin with)...up to and including death from cardiac arrest or stroke!
This all started when I noticed my mail in prescription service mysteriously cancelled my prescription for no reason. After trying to deal with them
to no avail, I contacted my doctor. After the run-around there for a while I had to leave a message with this other person in their office. Well,
they called back (at my home number which I specifically instructed them NOT to do) and left this cryptic message about the Atenolol issue.
Following the voice-mail I started doing some research. Sure enough, the web is full of articles about a Worldwide "crisis" with Atenolol. Tens of
Millions of people are prescribed this drug, and there's really no alternative. Atenolol is a generic, and the non-generic version is like 3,500%
more expensive (think several hundred dollars for 30 tabs vs. six dollars for 90 tabs of Atenolol).
Here's just two examples (of thousands) of what I'm talking about...
Critical Atenolol Shortage
According to what I've found so far, there are six (6) manufacturers who manufacture Atenolol. All six have mysteriously suspended production. Their
"excuses" for why range from 'unknown' to 'active ingredient shortage' (likely a ruse).
This whole thing smacks of a ruse to make money. Even physicians are saying the same thing. The problem though is...you can DIE if you don't take
it. And apparently, it's not just as simple as not taking it, you have to be weaned off of it because it affects adrenalin production. Adrenalin
left unchecked, after you've been taking atenolol, can cause severe BP issues as well as cardiac issues. They don't tell you all this stuff when they
put you on it initially. And there's just no explanation forthcoming for why production has stopped. This is CRIMINAL!!
So now, here I sit with less than two weeks supply remaining and no viable alternative.
If this doesn't qualify for a true conspiracy...I don't know what does!!
edit on 8/30/2017 by Flyingclaydisk because: (no reason given)